MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; Ventricular (assist) bypass
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that water had started to penetrate the shower bag from the bottom.The bag was discarded.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported damage to the patient's shower bag was unable to be confirmed as no images were provided and the device was not returned for evaluation.The patient remains ongoing on heartmate 3 left ventricular assist system (lvas) support with no further related issues reported at this time.The relevant sections of the device history records for the heartmate gogear shower bag, lot number 8985644, were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) rev.A, and the heartmate 3 lvas patient handbook rev.C, are currently available.The current revisions of the ifu and patient handbook can be found on the electronic ifu (eifu) page of the abbott website.The ifu and patient handbook instruct the user to periodically inspect wear and carry accessories for damage or wear.These documents further state, ¿if an accessory appears damaged or worn, do not use it.Contact the manufacturer with questions or to order a replacement, if needed.¿ the ifu and patient handbook also provide instructions on using and assembling the shower bag.The ifu further warns that the shower bag must dry completely between uses.After showering, the exterior of the bag should be wiped with a clean, dry towel, and the bag should be allowed to drip dry completely before being used again.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23621913
Report Number2916596-2025-07453
Device Sequence Number18410203
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149(10)8985644(11)230414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Device Lot Number8985644
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale
Patient Weight49 KG